MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 4.5MM X 17MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER

STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 4.5MM X 17MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number FDS45017
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted in the patient.
 
Event or Problem Description
It was reported that on (b)(6) 2022 when the subject flow diverter stent was implanted in a patient with left internal carotid artery (ica) para-ophthalmic aneurysm, the subject device did not appose to the vessel wall through the mid and proximal segments.A balloon was used twice to dilatate the device from distal to proximal after which the subject device was open and patent.Physician had concern of clot formation between the device and vessel wall on angiogram.Patient was started on an integrilin drip overnight.Repeat angiogram on (b)(6) 2022 showed no clot but the mid segment of the subject device was still not apposed to the vessel wall.Plavix, which the patient was taking for 6 months, was discontinued and patient was placed on brilinta.Aspirin was continued.Patient developed a deep venous thrombosis & superficial venous thrombosis post procedure.So the physician is testing patient for hypercoagulability.Patient is doing well and was discharged from hospital after an overnight stay.No further information is available.
 
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device is not available; therefore, visual testing as well as functional testing cannot be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.Additional information provided by the customer indicated there were no anomalies noted to the stent delivery system prior to use, the device was prepared as per dfu, continuous flush was maintained, the patient¿s anatomy was moderately tortuous.There was no injury encountered to the vessel wall during the procedure.There was no resistance encountered during navigation of the flow diverter device to the target lesion, there was no resistance encountered during the implant (stent) deployment, the microcatheter was slightly retracted to remove the slack from the system prior to deployment.The stent delivery microcatheter was retracted in a continuous movement during deployment while putting slight forward pressure on the delivery wire.The size of the stent was appropriate for treatment site.The physician doesn¿t know what was the cause of the stent not opening.Balloon angioplasties were performed directly after deployment and post run.The stent opened completely after 2nd balloon angioplasty and was patent.The transform balloon performed as intended.There are no hypercoagulability tests reported currently.It is unknown what was the cause for deep vein thrombosis and superficial vein thrombosis.The patient was not suffering any pre-existing conditions that could have contributed to the stenosis.The wire performed as expected, patient anatomy limited ability to load device during deployment.Physician was concerned about wire perforation.No perforation occurred.No other devices were used, just access system.There was no allegation against other stryker devices used in the procedure.There was no reduction in the blood flow to the distal cerebral tissue due to reported event.There was no neurological deficit or sequelae noticed due to the reported event.The patient has discontinued plavix and placed on brilinta, continued aspirin.Aspirin & plavix pre-procedure, post procedure brilinta & aspirin.The patient was on dual anti platelet therapy (dapt) before and after the surgery.There was no patch test performed before the procedure to confirm that the patient is not allergic to the device.The physician was not able to open the stent completely immediately after balloon angioplasty, performed 2 rounds of angioplasty with a 7x7 transform balloon.A portion of device in the mid segment was not opposing the vessel wall completely when imaged under fluoroscopy (angiogram).Endovascular aneurysmal coil embolization procedure with intracranial endovascular aneurysmal flow diverter stent placement procedure was not performed.The physician does not feel that the anatomy and/or location of intended area of treatment may have contributed to the reported event.In the physician¿s opinion, the reason for the event were as follows; a.Physician is testing patient for hypercoagulability.Patient developed a deep venous thrombosis & superficial venous thrombosis post procedure, b.Multiple device repositions for ideal landing zone deployment, c.Device did not open as expected once deployed.¿poor apposition¿ and d.Could not load device as desired due to distal delivery wire being pointed directly at ica terminus.Wire tip would not deflect to mca or aca during deployment.(risk of perforation concern).After aneurysm intervention the physician has the patient stay overnight, normal procedure.Not because of device complication.The current condition of the patient is doing well, discharged from hospital after an overnight stay.While there are a number of potential causes for the reported issue, because review and analysis of available information failed to identify a definitive cause, a cause of undeterminable was assigned to the reported ¿¿stent failed/unable to open¿ and ¿device difficulty engaging target vessel¿.
 
Event or Problem Description
It was reported that on september 27, 2022 when the subject flow diverter stent was implanted in a patient with left internal carotid artery (ica) para-ophthalmic aneurysm, the subject device did not appose to the vessel wall through the mid and proximal segments.A balloon was used twice to dilatate the device from distal to proximal after which the subject device was open and patent.Physician had concern of clot formation between the device and vessel wall on angiogram.Patient was started on an integrilin drip overnight.Repeat angiogram on (b)(6) 2022 showed no clot but the mid segment of the subject device was still not apposed to the vessel wall.Plavix, which the patient was taking for 6 months, was discontinued and patient was placed on brilinta.Aspirin was continued.Patient developed a deep venous thrombosis & superficial venous thrombosis post procedure.So the physician is testing patient for hypercoagulability.Patient is doing well and was discharged from hospital after an overnight stay.No further information is available.

Brand Name
SURPASS EVOLVE 4.5MM X 17MM - PMAS
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key15629350
Report Number3008881809-2022-00511
Device Sequence Number5961394
Product Code OUT
UDI-Device Identifier07613327386639
UDI-Public07613327386639
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P170024/S003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/05/2024
Device Model NumberFDS45017
Device Catalogue NumberFDS45017
Device Lot Number22670365
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/28/2022
Supplement Date Received by Manufacturer11/14/2022
Initial Report FDA Received Date10/18/2022
Supplement Report FDA Received Date12/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INFINITY LS 90CM (STRYKER); TRANSFORM BALLOON (STRYKER); VECTA CATHETER (STRYKER); XT27 MICROCATHETER(STRYKER)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR
Patient SexFemale
Patient Weight90 KG